Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 2, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at May 5, 2008, 2:10 PM CDT for Harris County, Montgomery County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2008, 2:10 PM CDT (19:10 UTC)
- Expired
- May 5, 2008, 4:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harris County, TX, Montgomery County, TX
The radar
The Houston radar (KHGX), 89 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.2 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 051913
FFWHGX
TXC201-339-052115-
/O.NEW.KHGX.FF.W.0002.080505T1910Z-080505T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
210 PM CDT MON MAY 5 2008
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME NORTHERN HARRIS COUNTY IN SOUTHEAST TEXAS...
SOUTHERN MONTGOMERY COUNTY IN SOUTHEAST TEXAS...
* UNTIL 415 PM CDT
* AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO SHOW SHOWER AND THUNDERSTORM DEVELOPMENT ALONG A NEARLY
STATIONARY BOUNDARY DRAPED ACROSS THE REGION. WIDESPREAD RAINFALL
AMOUNTS OF 3 TO 5 INCHES HAVE OCCURRED IN THIS AREA TODAY...WITH
LOCALIZED AMOUNTS CLOSE TO 8 INCHES. CONTINUED MODERATE TO HEAVY
RAIN WILL RUNOFF TO CAUSE FLOODING OF STREETS AND LOW LYING AREAS.
IN ADDITION...SOME OF THE SMALLER CREEKS IN THE AREA ARE ALSO
RISING. DO NOT DRIVE ACROSS WATER COVERED ROADS
* LOCATIONS IN THE FLOOD WARNING INCLUDE BUT ARE NOT LIMITED TO
SPLASHTOWN...PORTER...NEW CANEY...HOOKS AIRPORT...WOODLOCH...
WOODBRANCH...TOMBALL...THE WOODLANDS...SPRING...SPLENDORA...
SHENANDOAH...ROMAN FOREST...PORTER HEIGHTS...PINEHURST...PATTON
VILLAGE...OAK RIDGE NORTH...MAGNOLIA...KINGWOOD...CUT AND SHOOT...
CONROE AND CHATEAU WOODS.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3030 9519 3019 9512 3004 9508 3002 9583
3013 9581 3014 9580 3033 9579 3039 9527
TIME...MOT...LOC 1910Z 180DEG 0KT 3013 9580
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 5, 12:50 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 5, 12:50 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1250 PM CDT MON MAY 5 2008
.AVIATION...
SWATH OF HEAVIEST RAIN ALONG A NW TO SE LINE FROM KCLL INTO KIAH
WILL CONTINUE TO EFFECT THESE HUBS OVER THE NEXT COUPLE OF HOURS.
RADAR DEPICTING A SLOW EASTERN EXPANSION OF RAIN SHIELD...TRAILER
SCT ACTIVITY OFF TO THE SOUTHWEST FEEDING INTO THIS MAIN LINE. SFC
ANALYSIS HAS A WEAK WARM FRONT MOVING SLOWLY INLAND JUST SW OF
HOUSTON METROPLEX. FEEL THAT HOUSTON AND SURROUNDING HUBS WILL
EXPERIENCE MORE SCATTERED BEHAVIOR SOUTH AND ALONG THIS
BOUNDARY...WITH THE BULK OF HEAVIEST RAIN MOVING FURTHER EAST AND
NORTH. WIDESPREAD RAIN BREAK THROUGH THE EARLY EVENING AS ATMOSPHERE
BECOMES MORE STABLE UNDER A PREDOMINANT MVFR DECK. ANTICIPATING AN
TUESDAY MORNING SOUTHERN TEXAS SHORTWAVE DISTURBANCE TO COME CLOSE
ENOUGH TO SOUTHEASTERN TEXAS TO MENTION VCSH IN THE FAR EXTENDED.
31
&&
.PREV DISCUSSION/UPDATE...
A QUICK UPDATE TO ISSUE A FLOOD WATCH FOR THE NORTHERN 2/3RDS OF
THE AREA WHERE A WIDE SWATH OF 2 TO 3 INCHES OF RAIN HAS FALLEN.
NOT EXACTLY SURE WHICH SCENARIO WILL PLAY OUT BUT A WARM FRONT
OVER THE REGION WILL SLOWLY MOVE NORTH TODAY. AN OUTFLOW BOUNDARY
OVER THE CENTRAL ZONES WILL PROBABLY STAY IN PLACE FOR THE NEXT
SEVERAL HOURS AND TRAINING OF STORMS SHOULD CONTINUE. DIFFERENTIAL
HEATING OVER THE EXTREME NORTHEAST ZONES WILL PROBABLY ALSO SERVE
AS A FOCUS FOR MORE RAIN AND 700 MB STREAMLINE CONVERGENCE ALSO
FAVORS THE NORTHEAST ZONES THIS AFTERNOON. SE TX ALSO LIES IN A
RRQ FURTHER ENHANCING RAINFALL POTENTIAL. PWS ARE NEAR 2 INCHES
AND THE AIR MASS IS UNSTABLE AND SLIGHTLY CAPPED OVER THE SOUTH
WITH LESS CAPPING NORTH. HAVE LEFT SOUTHERN ZONES OUT OF THE WATCH
PRIMARILY BECAUSE THAT AREA HAS NOT HAD HEAVY RAIN THIS MORNING
AND CAN PROBABLY TAKE A FEW INCHES WITHOUT FLOODING. NEW ZONES OUT
SHORTLY. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 77 67 84 69 85 / 90 50 20 10 30
HOUSTON (IAH) 79 67 84 69 84 / 90 40 10 10 20
GALVESTON (GLS) 77 71 80 73 80 / 50 20 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: AUSTIN...BRAZOS...BURLESON...COLORADO...
GRIMES...HARRIS...HOUSTON...LIBERTY...MADISON...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THIS EVENING FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT
20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THIS EVENING FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&
DISCUSSION...43/31Hazardous weather outlook, May 5, 9:47 AM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 947 AM CDT MON MAY 5 2008 TXZ163-164-176>179-195>200-210>214-226-227-235>238-060000- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 947 AM CDT MON MAY 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE COMBINATION OF DEEP MOISTURE AND LIFT IN THE ATMOSPHERE NORTH OF AN APPROACHING WARM FRONT WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE MAINLY NORTH OF THE INTERSTATE 10 CORRIDOR. RAINFALL AMOUNTS IN THIS AREA WILL AVERAGE 2 TO 4 INCHES IN THIS AREA...WITH ISOLATED TOTALS OF 4 TO 7 INCHES POSSIBLE. FLOODING OF STREETS...FEEDER ROADS...SECONDARY ROADS...AND LOW WATER CROSSINGS IS POSSIBLE IN AREAS WHERE THE HEAVIEST RAIN OCCURS. FURTHER SOUTH...RAINFALL AMOUNTS WILL AVERAGE AROUND 1/2 INCH...WITH ISOLATED TOTALS OF 1 TO 2 INCHES. THE THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH BY MIDNIGHT AS THE ATMOSPHERE BEGINS TO STABILIZE AND DRY OUT. .DAY TWO...TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAY THREE...WEDNESDAY A STRONG UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED DRYLINE WILL CROSS NORTH TEXAS WEDNESDAY. A SQUALL LINE IS EXPECTED TO DEVELOP AHEAD OF THE DRYLINE...HOWEVER STRONG CAPPING IN THE ATMOSPHERE WILL LIMIT THE SOUTHERN EXTENT OF THE THUNDERSTORM DEVELOPMENT. IF THE CAP CAN BE BROKEN...THEN A FEW STRONG TO SEVERE THUNDERSTORMS COULD AFFECT THE NORTHERN HALF OF SOUTHEAST TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 6:38 AM CDT | Areal Flood Advisory | HGX | Burleson, Washington | 3 hr |
| May 5, 7:35 AM CDT | Areal Flood Advisory | HGX | Grimes, Waller | 3 hr |
| May 5, 8:16 AM CDT | Areal Flood Advisory | HGX | Harris, Montgomery | 3 hr |
| May 5, 9:43 AM CDT | Areal Flood Advisory | HGX | Chambers, Galveston, Harris, Liberty | 2 hr |
| May 5, 9:45 AM CDT | Flash Flood Watch | HGX | Austin, Brazos, Burleson, Colorado, Grimes, Harris and 10 more | 6 hr |
| May 5, 10:16 AM CDT | Special Marine Warning | HGX | 44 min | |
| May 5, 12:55 PM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Chambers, Grimes, Harris, Liberty and 5 more | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.